Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 8, 2021, 2:02 AM EDT for Montgomery County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 2:02 AM EDT (06:02 UTC)
- Expired
- Aug 8, 2021, 2:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Hail
- 0.00 in
- Wind
- 30
County Montgomery County, NY
The radar
The Albany radar (KENX), 51 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
300
WWUS81 KALY 080602
SPSALY
Special Weather Statement
National Weather Service Albany NY
202 AM EDT Sun Aug 8 2021
NYZ040-047-080645-
Schoharie NY-Montgomery NY-
202 AM EDT Sun Aug 8 2021
...Showers with locally heavy rainfall will impact portions of north
central Schoharie and southwestern Montgomery Counties through 245
AM EDT...
At 200 AM EDT, Doppler radar was tracking a shower with heavy
rainfall 7 miles east of Ames, or 8 miles north of Cobleskill. This
storm was nearly stationary.
HAZARD...Locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Ponding of water on roads.
Locations impacted include...
Canajoharie, Fort Plain, Sharon Springs, Ames, Palatine Bridge,
Nelliston, Browns Hollow, Marshville, Lykers, Buel, Hessville,
Sprakers, Flat Creek, Rural Grove, Charleston Four Corners,
Argusville, Sprout Brook, Staleyville, Kilmartin Corners and Fox
Corners.
This includes Interstate 90 near exit 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4294 7466 4287 7438 4273 7432 4281 7466
4283 7465 4285 7470
TIME...MOT...LOC 0600Z 260DEG 3KT 4280 7446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:39 AM EDT, 23 minutes earlier.
Area forecast discussion, Aug 8, 1:39 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 139 AM EDT Sun Aug 8 2021 .SYNOPSIS... Temperatures will become increasing warm and humid through next week. Isolated to scattered showers and storms are possible the rest of this afternoon into tonight and even into tomorrow, especially for areas along and north of Interstate 90. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... .UPDATE...An isolated shower or two will still be possible in parts of the western Adirondacks over the next couple hours. Otherwise, dry conditions will persist overnight. Mostly cloudy skies in place from around I-90 south/east, and partly cloudy to the north/west. .PREVIOUS[1025]...Showers have all but ended across the Mohawk Valley. Extensive cirrus shield over the area attm, but there is still potential for some patchy fog mainly north of I-90 where dewpoints are elevated and there is better potential for clouds to thin. Have added patchy fog mention to the grids overnight. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... The upper level disturbance will be tracking through the Philadelphia to NYC corridor tomorrow with its associated surface low moving northward up the Jersey Shore. Most of the deterministic guidance continues to suggest the northern extent of its precipitation shield will remain south of our Dutchess and Litchfield County borders except for the ECWMF which still shows parts of these counties receiving some showers most of the day. Given that most of the guidance is in good agreement that the upper level impulse will be slow moving and will be meandering over NJ/NYC most of the day, we leaned closer to the ECWMF solution and shower at least slight chance POPs over these southern zones most of the day. Should other members trend towards the ECWMF, we will need to paint a more pessimistic picture for parts of the mid-Hudson Valley and NW CT for our Sunday forecast. At the very least, these areas will see mostly cloudy skies and slightly cooler temperatures most of the day. Further north, the aforementioned cold front sinking southward from Canada looks to move through the southern Adirondacks and Upper Hudson Valley before washing out near I-90. Between weak surface convergence in the vicinity of the boundary and differential heating between the cloudy skies to the south and clearing behind the front, areas near I-90 could see diurnally driven shower and storms. Given the better forcing in place, shower and storm coverage could be higher compared to Saturday, especially tomorrow afternoon during peak heating. Dew points in the mid to upper 60s and morning sunshine should contribute to SB CAPE values rising to 500 - 1500 J/kg; however, deep layer shear values are still expected to be barely near 20 kts so still only expecting pulse type convection. PWATS north of I-90 across the Upper Hudson Valley and southern Adirondacks and parts of southern VT will be a bit elevated compared to the rest of the area near 1.5 - 1.75". This means any storm could produce heavy downpours. WPC did outline this region it its "marginal risk" for flash flooding but any flooding impacts will likely be limited at best due to rather weak forcing. Otherwise, increasing sun tomorrow should allow temperatures to warm into the low to mid- 80s from Albany northward (upper 70s to low 80s in the higher terrain). The mid- Hudson Valley, eastern Catskills and NW CT should see slightly cooler temperatures only in the upper 70s to low 80s due to more cloud coverage. Should showers ended up being more extensive, temperatures will likely be a few degrees cooler. Storm and showers dissipate with the loss of daytime heating Sunday night but guidance has trended slower with our upper level disturbance and most suggest it lingers over NYC and southern New England most of Sunday night into the first half of Monday. Therefore, we delayed the rate at which skies clear (esp over western New England) and even kept slight chance POPs in the forecast through most of Monday. Upper level ridging from the Ohio Valley gradually builds into eastern NY during the day Monday but guidance has trended slower and keeps the ridge axis to our west most of the day. Temperatures Monday should still end up being a bit warmer than Sunday as southwest flow ushers in a warmer air mass aloft with highs expected to rise into the the mid 80s for most of the region. Areas in the Mohawk and Schoharie Valley could end up being the warmest spots since these areas will be further west and closer to the incoming warm air mass. On the other hand, western New England may only rise into the low 80s where clouds may be stubborn to erode away thanks to our slow moving upper level low. No matter where you are, it will still be humid as dew points remain in the mid to upper 60s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Long term period will feature warm to borderline hot conditions with higher humidity. There will be a chance for showers and storms each day, mainly in the afternoon and evening as several impulses in the upper-level flow look to impact the region next week. The best chance for showers and storms looks to be towards the end of the week when a relatively strong cold front looks to approach the region. Detail below... Long term begin at 12z Tuesday with our region under a shortwave upper-level ridge sandwiched an upper-level trough to the west and another to the east. Meanwhile, a weak warm front will lift northward through the region during the day. Advection of warm, moist air into the region will allow temperatures to warm into mid and upper 80s in the valley locations with dew points in the upper 60s and low 70s. PWATS will also increases to between 1.75-2" (where they will remain for much of the week) which is between 2-3 standard deviations above normal. The shortwave trough our west will move northeastward during the day Tuesday which may help spark some afternoon showers and thunderstorms, especially north and west of the Capital district where forcing for ascent looks to be strongest. The heat and humidity should yield plenty of instability, but wind shear looks rather limited with mid-level flow only around 10-20 kts, so organized severe weather does not appear likely at this time. Showers and thunderstorms may continue through the evening with overnight lows in the mid 60s for the high terrain and upper 60s in the valleys. Wednesday will be similar to Tuesday. Continued warm air advection will yield temperatures in the upper 80s, dew points in the upper 60s to low 70s, and PWATS 2-3 standard deviations above normal. Another shortwave embedded in the upper-level flow will and diffluence aloft will likely lead to some scattered afternoon showers and thunderstorms once again, but continued weak mid-level flow should limit the risk of severe weather. The timing of the upper- shortwave is also somewhat uncertain at this point, and coverage of showers and storms will depend on whether or not the passage of this feature coincides with peak daytime heating. Showers and storms should eventually dissipate Wednesday night with overnight lows a degree or two warmer than the previous night. Thursday looks to be the warmest and most humid day of the week. Highs may reach or even exceed 90 in the Mid Hudson Valley and dew points will be in the low 70s. Afternoon showers and thunderstorms are also expected as well and may develop along a surface pressure trough/wind shift. With better height falls aloft than the previous few days, convection could be a bit more widespread than on Wednesday. COnvection should once again dissipate overnight, with lows in the mid to upper 60s for most locations. There is good model agreement that the impressive upper trough will move towards our region and become negatively tilted as is crosses our region Friday evening. Guidance also depicts an equally impressive low-level cold front passing through the region as well on Friday. There are differences in the timing and amplitude of this trough, so won't get too far into the weeds at this lead time, but Friday looks to feature the most widespread and organized convective activity for any day during the week. In the wake of the cold frontal passage, much cooler and drier weather can be expected. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A mainly high level cloud deck remains in place across the forecast area this morning with a few breaks near KGFL and points north. This set up should allow for VFR conditions across the TAF sites for the majority of the period. However, conditions near the surface are moist, especially at KALB/KGFL and therefore fog development is possible. Best chance appears to be at KGFL between 07-11Z this morning. Fog development at KPSF/KPOU is low. Any fog that does develop should burn off by 13-14Z. This afternoon, showers and storms will once again be possible, mainly north of Albany. Have therefore included a PROB30 group for thunderstorm potential at KGFL. Winds will remain around 5 kts or less through the period. Outlook... Sunday Night: Low Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA...TSRA. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Temperatures will become increasing warm and humid through next week. Isolated to scattered showers and storms are possible the rest of this afternoon into tonight and even into tomorrow, especially for areas along and north of Interstate 90. Maximum RH values tonight rise to 85 to 100 percent before dropping to around 50 to 65 percent during peak afternoon heating tomorrow. Then, RH values recover to 95 to 100 percent Sunday night. Winds tonight turn light and variable tonight but shift out of the south or southeast tomorrow staying near 5 mph. Winds shift out of the east - southeast on Monday for western New England but will likely be out of the southeast for the rest of the region around 5 mph. && .HYDROLOGY... Isolated to scattered showers and storms tomorrow afternoon will be capable of producing heavy downpours given elevated dew points in excess of 1.5". Given weak flow aloft, any area that is repeatedly impacted by downpours may observe poor drainage or urban flooding. Otherwise, no widespread hydrologic impacts are anticipated. Greater coverage of showers and thunderstorms may occur towards the middle to latter part of next week as an upper level trough and cold front approach from the west. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Speciale NEAR TERM...Thompson/JPV/Speciale SHORT TERM...Speciale LONG TERM...Main AVIATION...JLV FIRE WEATHER...Speciale HYDROLOGY...Speciale
Hazardous weather outlook, Aug 7, 4:47 PM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 447 PM EDT Sat Aug 7 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 447 PM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms tomorrow afternoon as well as Wednesday through Friday, mainly during the afternoon and evening hours. Thunderstorms on Sunday will be capable of heavy downpours and may be slow moving which could result in poor drainage or urbanized flooding. With increasing heat and humidity next Tuesday through Thursday, heat index values may exceed 95 degrees at lower elevations. Heat Advisories may eventually be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 2:02 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
202 AM EDT Sun Aug 8 2021
NYZ040-047-080645-
Schoharie NY-Montgomery NY-
202 AM EDT Sun Aug 8 2021
...Showers with locally heavy rainfall will impact portions of north
central Schoharie and southwestern Montgomery Counties through 245
AM EDT...
At 200 AM EDT, Doppler radar was tracking a shower with heavy
rainfall 7 miles east of Ames, or 8 miles north of Cobleskill. This
storm was nearly stationary.
HAZARD...Locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Ponding of water on roads.
Locations impacted include...
Canajoharie, Fort Plain, Sharon Springs, Ames, Palatine Bridge,
Nelliston, Browns Hollow, Marshville, Lykers, Buel, Hessville,
Sprakers, Flat Creek, Rural Grove, Charleston Four Corners,
Argusville, Sprout Brook, Staleyville, Kilmartin Corners and Fox
Corners.
This includes Interstate 90 near exit 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4294 7466 4287 7438 4273 7432 4281 7466
4283 7465 4285 7470
TIME...MOT...LOC 0600Z 260DEG 3KT 4280 7446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:47 PM EDT | Special Weather Statement | ALY | Warren | 43 min |
| Aug 8, 12:59 PM EDT | Areal Flood Advisory | ALY | Windham | 109 min |
| Aug 8, 1:05 PM EDT | Areal Flood Advisory | ALY | Windham | 2 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.